Alert archive / Florida / Special Marine Warnings in 2016

Special Marine Warning 13, NWS Key West, FL

January 15, 2016

NWS Key West, FL issued this special marine warning at Jan 15, 2016, 4:27 PM EST. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 15, 2016, 4:27 PM EST (21:27 UTC)
Expired
Jan 15, 2016, 5:30 PM EST
In force
63 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

The radar

The Key West radar (KBYX), 45 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

756 
WHUS52 KKEY 152127
SMWKEY
GMZ043-044-053-054-073-074-152230-
/O.NEW.KKEY.MA.W.0013.160115T2127Z-160115T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
427 PM EST FRI JAN 15 2016

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON
  SHOAL OUT 60 NM...

* UNTIL 530 PM EST
	
* AT 425 PM EST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
  THUNDERSTORMS... CAPABLE OF PRODUCING WATERSPOUTS AND WINDS 40
  KNOTS OR GREATER...LOCATED 7 NM SOUTHEAST OF AMERICAN SHOAL LIGHT
  TO WITHIN 5 NM SOUTH OF SOMBRERO KEY LIGHT...MOVING EAST AT 30 TO
  35 KNOTS.

* LOCATIONS IN THE WARNING INCLUDE...
  AMERICAN SHOAL LIGHT...WOOD'S WALL EAST CRACK...BIG PINE SHOAL...
  LOOE KEY LIGHT...PELICAN SHOAL AND SOMBRERO KEY LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN KEY WEST AT
305-295-1316...
OR TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077
TIME...MOT...LOC 2125Z 255DEG 38KT 2440 8144 

$$

FUTTERMAN
2 follow-up statements
369 
FZUS72 KKEY 152200
MWSKEY

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
500 PM EST FRI JAN 15 2016

GMZ043-044-053-054-073-074-152230-
/O.CON.KKEY.MA.W.0013.000000T0000Z-160115T2230Z/
500 PM EST FRI JAN 15 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EST...

FOR THE FOLLOWING AREAS...
HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL
OUT 60 NM...

AT 457 PM EST...DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS...
CAPABLE OF PRODUCING WATERSPOUTS...LOCATED 8 NM SOUTH OF SOMBRERO
KEY LIGHT TO 8 NM SOUTH OF EAST TURTLE SHOAL LIGHT...MOVING EAST AT
30 TO 35 KNOTS.

LOCATIONS IN THE WARNING INCLUDE...
AMERICAN SHOAL LIGHT...WOOD'S WALL EAST CRACK...BIG PINE SHOAL...LOOE
KEY LIGHT...PELICAN SHOAL AND SOMBRERO KEY LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN KEY WEST AT
305-295-1316...
OR TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077
TIME...MOT...LOC 2157Z 255DEG 38KT 2449 8108 

$$

FUTTERMAN
587 
FZUS72 KKEY 152217
MWSKEY

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
517 PM EST FRI JAN 15 2016

GMZ043-044-053-054-073-074-152225-
/O.CAN.KKEY.MA.W.0013.000000T0000Z-160115T2230Z/
517 PM EST FRI JAN 15 2016

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE... 
HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL
OUT 60 NM...

THE CLUSTERS HAVE HAVE MOVED OUT OF THE AREA.

LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077
TIME...MOT...LOC 2214Z 255DEG 38KT 2454 8087 

$$

FUTTERMAN

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 15, 3:32 PM EST, 55 minutes earlier.

Area forecast discussion, Jan 15, 3:32 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
332 PM EST FRI JAN 15 2016

...STRONG SHOWERS AND THUNDERSTORMS THIS EVENING AND EARLY SUNDAY
MORNING...

.DISCUSSION...
CURRENTLY - A LOW PRESSURE SYSTEM ON THE CAROLINA COAST IS RACING
NORTHEASTWARD AWAY FROM THE FLORIDA KEYS. ASSOCIATED SQUALLS WITH A
FEW EMBEDDED THUNDERSTORMS ARE CURRENTLY RACING EASTWARD ACROSS THE
FLORIDA KEYS AND SURROUNDING WATERS. WIND GUSTS OF 40 TO 50 MILES
HAVE BEEN MEASURED...AND THERE HAVE BEEN REPORTS OF WATERSPOUTS WITH
SOME OF THE STRONGER CELLS.

FORECAST - AS THE LOW RACES OFF TO THE NORTHEAST...AND AWAY FROM THE
FLORIDA KEYS...THE SQUALLS WILL CONTINUE TO MOVE EASTWARD AND CLEAR
ALL KEYS WATERS THIS EVENING. RESIDENTS AND MARINERS SHOULD MONITOR
THE WEATHER FOR STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN KEY WEST. THE PRESSURE FIELD WILL ALSO FLATTEN AS
THE LOW DISTANCES ITSELF FROM THE KEYS...AND WINDS WILL COLLAPSE AS
THEY SHIFT WEST TO NORTHWEST. THE LACK OF ANY FOLLOWING HIGH WILL
RESULT IN THE WARM AND HUMID AIR REMAINING ACROSS THE KEYS...AND
SOGGY ABOVE NORMAL TEMPS WILL CONTINUE THIS WEEKEND.

ANOTHER GULF LOW WILL RACE EASTWARD ON SATURDAY...AND CROSS CENTRAL
FLORIDA INTO THE ATLANTIC AND SUNDAY. AS A RESULT...WINDS WILL AGAIN
STRENGTHEN OUT OF THE SOUTH EARLY SUNDAY MORNING. CONDITIONS WILL BE
FAVORABLE FOR FURTHER ROUNDS OF SHOWERS AND THUNDERSTORMS FROM LATE
SATURDAY NIGHT...INTO EARLY SUNDAY. SOME OF THESE THUNDERSTORMS MAY
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. WINDS WILL GRADUALLY
VEER WEST AND NORTHWEST SUNDAY...AND RELAX.

HIGH PRESSURE SYSTEMS BUILDING DOWN THE EASTERN UNITED STATES WILL
MAINTAIN GENTLE TO MODERATE NORTH TO NORTHEAST BREEZES FROM SUNDAY
NIGHT THROUGH MID WEEK. AS A RESULT...EXPECT SLIM TO NO RAIN
CHANCES...AND BELOW NORMAL TEMPERATURES.

&&

.MARINE...
SEVERAL BANDS OF SQUALLS WITH EMBEDDED THUNDERSTORMS...ASSOCIATED BY A
LOW LIFTING OUT ALONG THE ATLANTIC COAST...CONTINUES TO SPREAD
EASTWARD ACROSS FLORIDA KEYS WATERS THIS AFTERNOON. NUMEROUS MARINE
WARNINGS FOR STRONG WINDS AND WATERSPOUTS WILL LIKELY BE ISSUED
THROUGH THE LATE AFTERNOON AND EVENING HOURS. MEANWHILE...THE
BACKGROUND FLOW REMAINS 20 TO 25 KNOTS OUT OF THE SOUTHWEST...AND A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS. THE
ADVISORY WILL BE LOWERED TONIGHT...AS WINDS WILL COLLAPSE LATER IN
THE EVENING DUE TO THE LOWER PULLING FURTHER AWAY. ANOTHER LOW
PRESSURE SYSTEM IS EXPECTED TO MOVE FROM THE GULF OF MEXICO...ACROSS
CENTRAL FLORIDA...INTO THE ATLANTIC ON SUNDAY. AS A RESULT...ANOTHER
ROUND OF FRESH SOUTH TO SOUTHWEST WINDS...EXACERBATED BY SQUALLY
WEATHER...WILL AFFECT KEYS WATERS FROM LATE SATURDAY TO EARLY SUNDAY.

&&

.AVIATION...
SOUTHWEST WINDS WILL CONTINUE AT 15 TO 20 KNOTS WITH
GUSTS NEARING 30 KNOTS THROUGH EARLY TONIGHT. WINDS WILL TURN FROM
THE SOUTHWEST TO WEST TO NORTHWEST AROUND MIDNIGHT. PERIODS OF
MVFR/IFR CIGS AND VISIBILITIES ARE STILL EXPECTED THROUGH 16/03Z.
WINDS ARE EXPECTED TO DECREASE AFTERWARDS TO NEAR 10 KNOTS FROM THE
NORTH. LIGHT TO MODERATE RAIN WILL CONTINUE AS WELL AS THUNDERSTORMS
FOR BOTH EYW AND MTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  79  71  77 / 90 -  60 60
MARATHON  71  80  72  79 / 90 -  60 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY ALL KEYS WATERS
     GMZ031>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......BWC

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 15, 5:37 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
537 AM EST FRI JAN 15 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
537 AM EST FRI JAN 15 2016

...STRONG THUNDERSTORMS POSSIBLE TODAY AND EARLY SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AS A LOW PRESSURE SYSTEM
RAPIDLY PROGRESSES TO THE NORTHEAST UP THE SOUTHEAST COAST OF THE
UNITED STATES. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE WIND
GUSTS NEAR 50 MPH AND AN ISOLATED WATERSPOUT OR TORNADO. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE TO
SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS NEAR 25 KNOTS AND
GUSTY...SHIFTING TO WEST AND DECREASING TO NEAR 20 KNOTS THIS
AFTERNOON.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT SATURDAY NIGHT INTO
EARLY SUNDAY MORNING AS A LOW PRESSURE SYSTEM RAPIDLY PROGRESSES
EASTWARD THROUGH THE NORTHERN GULF OF MEXICO. THE MOST INTENSE
THUNDERSTORMS COULD PRODUCE WIND GUSTS NEAR 55 MPH AND AN ISOLATED
WATERSPOUT OR TORNADO.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY NIGHT AND SUNDAY. A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR ALL KEYS COASTAL WATERS SUNDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE FLORIDA KEYS NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/KEY.

BS

In the hours before

Special weather statement, Jan 15, 12:57 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1257 PM EST FRI JAN 15 2016

FLC087-151845-
LOWER KEYS IN MONROE FL-
1257 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
145 PM EST...

AT 1257 PM EST...A STRONG THUNDERSTORM NEAR SUNSET KEY...OR NEAR
BOCA CHICA CHANNEL BRIDGE...WAS MOVING NORTHEAST AT 30 MPH.

WINDS NEAR 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOCA CHICA CHANNEL BRIDGE...BIG COPPITT KEY...BOCA CHICA...BAY
POINT...SHARK KEY...SUMMERLAND KEY...SADDLEBUNCH KEYS...UPPER
SUGARLOAF KEY...SUGARLOAF KEY AND CUDJOE KEY.

THIS INCLUDES US 1 BETWEEN MILE MARKERS 1 AND 24.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

LAT...LON 2460 8170 2460 8168 2463 8175 2463 8173
      2460 8166 2461 8167 2465 8173 2461 8161
      2467 8158 2468 8166 2467 8157 2476 8149
      2469 8154 2465 8142 2455 8181
TIME...MOT...LOC 1757Z 240DEG 24KT 2453 8177

KN
Local storm report, Jan 15, 2:10 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
210 PM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND GST     KEY WEST                24.56N 81.78W
01/15/2016  M48 MPH          LOWER KEYS IN MONR FL   OFFICIAL NWS OBS

            THE WFO KEY WEST RSOIS MEASURED A THUNDERSTORM WIND GUST
            OF 42 KNOTS...48 MPH.

0100 PM     TSTM WND GST     KEY WEST                24.56N 81.78W
01/15/2016  M43 MPH          LOWER KEYS IN MONR FL   ASOS

            THE ASOS AT KEY WEST INTERNATIONAL AIRPORT MEASURED A
            THUNDERSTORM WIND GUST OF 37 KNOTS...43 MPH.

&&

COTTRILL
Special weather statement, Jan 15, 2:43 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
243 PM EST FRI JAN 15 2016

FLC087-152015-
UPPER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL-
243 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR UPPER KEYS AND MIDDLE KEYS IN
MONROE COUNTIES UNTIL 315 PM EST...

AT 241 PM EST...A STRONG THUNDERSTORM NEAR GRASSY KEY...OR NEAR
MARATHON...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARATHON...EAST END OF CHANNEL 5 BRIDGE...CHANNEL 5 BRIDGE...EAST END
OF LONG KEY VIADUCT...LONG KEY VIADUCT...LOWER MATECUMBE KEY...CRAIG
KEY...DUCK KEY...LONG KEY AND CONCH KEY.

THIS INCLUDES US 1 BETWEEN MILE MARKERS 52 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

LAT...LON 2472 8107 2474 8104 2473 8104 2475 8096
      2478 8093 2479 8088 2488 8069 2483 8076
      2484 8077 2481 8080 2473 8100 2472 8102
      2473 8103
TIME...MOT...LOC 1941Z 246DEG 27KT 2472 8098

KN
Special weather statement, Jan 15, 3:15 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
315 PM EST FRI JAN 15 2016

FLC087-152100-
UPPER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL-
315 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR UPPER KEYS IN MONROE AND MIDDLE
KEYS IN MONROE COUNTIES UNTIL 400 PM EST...

AT 314 PM EST...A CLUSTER OF STRONG THUNDERSTORMS IS OVER THE EAST
END OF SEVEN MILE BRIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARATHON...LONG KEY VIADUCT...WEST END OF CHANNEL 5 BRIDGE...EAST END
OF CHANNEL 5 BRIDGE...CHANNEL 5 BRIDGE...EAST END OF LONG KEY
VIADUCT...WEST END OF LONG KEY VIADUCT...CRAIG KEY...LONG KEY AND
DUCK KEY.

THIS INCLUDES US 1 BETWEEN MILE MARKERS 47 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN KEY WEST.

&&

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

LAT...LON 2471 8112 2474 8104 2473 8104 2474 8099
      2490 8070 2481 8086 2488 8069 2486 8073
      2483 8076 2484 8077 2481 8080 2472 8102
      2471 8107 2470 8108 2469 8108 2469 8111
TIME...MOT...LOC 2014Z 258DEG 29KT 2470 8112

FUTTERMAN
Local storm report, Jan 15, 4:13 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
413 PM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     WATER SPOUT      3 S ISLAMORADA          24.87N 80.64W
01/15/2016                   GMZ042             FL   TRAINED SPOTTER

            LARGE WATERSPOUT TRAVELING EAST OBSERVED BY TRAINED
            SPOTTER LASTING MORE THAN 10 MINUTES.

0247 PM     MARINE TSTM WIND 14 NW KEY WEST          24.71N 81.93W
01/15/2016  M50 MPH          GMZ033             FL   MESONET

            A THUNDERSTORM WIND GUST OF 44 KNOTS...50 MPH WAS
            MEASURED AT THE WEATHERFLOW MESONET OBSERVATION SITE AT
            SMITH SHOAL LIGHT.

0300 PM     TSTM WND GST     CUDJOE KEY              24.67N 81.50W
01/15/2016  M41 MPH          LOWER KEYS IN MONR FL   CO-OP OBSERVER

            A WIND GUST OF 36 KNOTS...41 MPH WAS MEASURED AT THE COOP
            SITE CW0925 ON CUDJOE KEY.

&&

COTTRILL

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 11:38 AM ESTSpecial Marine WarningKEY52 min
Jan 15, 12:57 PM ESTSpecial Weather StatementKEY48 min
Jan 15, 1:00 PM ESTSpecial Marine WarningKEY60 min
Jan 15, 1:17 PM ESTSpecial Marine WarningKEY58 min
Jan 15, 1:31 PM ESTSpecial Marine WarningKEY59 min
Jan 15, 2:15 PM ESTSpecial Marine WarningKEY60 min
Jan 15, 2:37 PM ESTSpecial Marine WarningKEY68 min
Jan 15, 2:43 PM ESTSpecial Weather StatementKEY32 min
Jan 15, 2:53 PM ESTSpecial Marine WarningKEY52 min
Jan 15, 3:13 PM ESTSpecial Marine WarningKEY62 min
Jan 15, 3:15 PM ESTSpecial Weather StatementKEY45 min
Jan 15, 3:19 PM ESTSpecial Marine WarningKEY56 min
Jan 15, 3:28 PM ESTTornado WarningKEYMonroe14 min
Jan 15, 3:53 PM ESTSpecial Marine WarningKEY67 min
Jan 15, 3:54 PM ESTSpecial Marine WarningKEY66 min

Nearby

Special Marine Warnings in Florida, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.